Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Too sleepy during day time even after a good night sleep. Is it harmful ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6697 Questions
Question
Hi: i can sleep......but i am so sleepy during the day, no matter how much sleep i get....I think that it is harnful to sleep too much.
Posted Wed, 18 Jul 2012 in Sleep Disorders
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for the query.
Before answering your query I would want to have some informations from you so that I am in a better position to reply.
Since when you are having this sleep problem?
Are you suffering from any diabetes,hypertension,anemia or hypothyroidism?
What are the medications being taken by you at the moment?
Is there any fever at the moment?
Any other problem being faced by you at the moment,besides excessive sleep?

Waiting for your reply.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Too sleepy during day time even after a good night sleep. Is it harmful ? 21 hours later

This sleep problem began only upon release from the hospital. No, I am not suffering from any diabetes,hypertension,anemia or hypothyroidism. What are the medications being taken by you at the moment? I take liptor, allopurinol, and potassium citrate, the latter two to prevent kidney stones. No, I have no fever Yes, I lost the taste for most of my favorite good foods, and snack foods. Does this help?
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello
Day time sleepiness can be caused by LIPITOR and especially people above the age of 60 years but sleepiness is more pronounced if it's use has been started recently.
Other cause for sleepy feeling could be due to the after effects of surgery or may be lack of VIT B12 or B complex vitamins.
I advise you to take some B12 and discuss with your doctor about the possible role of LIpitor in your excessive sleep.
You are most welcome to write to me for any more discussion.
Best of luck.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor